MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11635
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, a flexor raabe guiding sheath "broke" when it was pulled.The provided photo shows the hub separated from the sheath.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.Additional patient/event information has been requested.
 
Additional Manufacturer Narrative
Initial reporter occupation: customer service rep.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received since the last report was submitted.
 
Additional Manufacturer Narrative
Corrected information: d9, h3: the complaint device was not returned to cook for investigation.Summary of event: as reported, a flexor raabe guiding sheath "broke" when it was pulled.The provided photo shows the hub separated from the sheath.A section of the device did not remain inside the patient's body.The patient did not require any additional procedures due to the occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, a photo provided by the customer shows that the hub separated from the sheath.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu states ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ the ifu also instructs the user to avoid application of traction to the hub during removal.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14851295
Report Number1820334-2022-01125
Device Sequence Number19428586
Product Code DYB
UDI-Device Identifier00827002116351
UDI-Public(01)00827002116351(17)250208(10)14521121
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberG11635
Device Catalogue NumberKCFW-7.0-38-70-RB-RAABE
Device Lot Number14521121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale